MAUDE Adverse Event Report: BARD ACCESS SYSTEMS 4FR DL POWERMIDLINE FULL KIT; MIDLINE CATHETER

BARD ACCESS SYSTEMS 4FR DL POWERMIDLINE FULL KIT; MIDLINE CATHETER
Catalog Number P4254108
Health Effect - Clinical Codes Death (1802); Device Embedded In Tissue or Plaque (3165)
Type of Reportable Event Death
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a catheter leak and that the catheter extended to the 15cm mark at the time of insertion and was only 5 ½ cm in length at the time of removal was inconclusive due to the sample condition.Three photographs were the only items provided for investigation.The first photograph showed the distal end of the bifurcation and the d/l catheter tubing extending to a point between the 5 and 6 cm depth marks, where it terminated.The remainder of the catheter was not shown in the photo.What appeared to be a copy of the label was observed underneath the catheter.The product code and lot number were p4254108 and rebx1288, respectively.The 2nd photograph showed the catheter between the 1cm depth mark and the distal tip beyond the 5cm depth mark.The 3rd photo showed the overall catheter, which included the connectors, extension legs, bifurcation and d/l catheter, which extended to a point between the 5 and 6 cm depth marks.Without the physical sample or a detailed image of the distal end of the catheter tubing, it could not be determined how or when the catheter was segmented.The catheter was reportedly placed on (b)(6) 2018.An x-ray on (b)(6) 2018 showed the catheter intact.The catheter was reportedly leaking on (b)(6) 2018.The patient died on (b)(6) 2018 and the cause of death was reportedly due to terminal wean off of a ventilator.That the implicated product caused or contributed to the patient death was undetermined.A review of the manufacturing records revealed no evidence to support that the reported event was associated with a deficiency in product manufacture; therefore no further action will be taken at this time.A lot history review (lhr) of rebx1288 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that a nurse placed a powermidline in a patient on (b)(6)2018 that was cut to 15cm prior to insertion.On (b)(6) 2018 the patient had a chest x-ray which showed an intact catheter.On (b)(6) 2018 the patient had another chest x-ray and the catheter was not seen.The catheter began leaking and on (b)(6) 2018 the same nurse that placed the catheter performed an over the wire transfer to replace it.Once removed, the catheter was noted to only be 5 1/2 cm in length from the zero mark.X-rays, ct scans and fluoroscopy were performed to locate the broken piece of catheter, however, it was not found in the patient.It was noted that the tip of the removed piece of catheter is smooth and at an angle.It was also reported that the patient expired (b)(6) 2018 due to terminal wean off of a ventilator.

Brand Name
4FR DL POWERMIDLINE FULL KIT
Common Device Name
MIDLINE CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7308224
Report Number3006260740-2018-00322
Device Sequence Number1342528
Product Code PND
UDI-Device Identifier00801741129278
UDI-Public(01)00801741129278
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K162900
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 03/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberP4254108
Device Lot NumberREBX1288
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/06/2018
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date03/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;